Directly go to the content
Dypracet

Dypracet

Dypracet tablets contain dihydrocodeine and paracetamol. Dihydrocodeine is a powerful painkiller that belongs to a class of medicines called opioids (morphine derivatives), while paracetamol is the most widely used painkilling medicine in the world. These two medicines combined are a strong painkiller that can be used to treat many pain symptoms.

What is Dypracet?

Dypracet tablets contain dihydrocodeine and paracetamol. Dihydrocodeine is a powerful painkiller that belongs to a class of medicines called opioids (morphine derivatives), while paracetamol is the most widely used painkilling medicine in the world. These two medicines combined are a strong painkiller that can be used to treat many pain symptoms.

 

What is Dypracet used for?

Dypracet is prescribed in the treatment of moderate to severe pain, including:

  • Pain from surgery or injury;
  • Nerve pain;
  • Joint pain (e.g. from arthrosis and arthritis);
  • Migraine;
  • Menstrual pain;
  • Pain from severe illnesses;
  • Pain from the flu and cold.

 

The active ingredient dihydrocodeine not only has a painkilling effect, it is also a cough suppressant, and as such, Dypracet is sometimes used to treat tickly coughs. Dypracet is a fast-acting painkiller, taking less than half an hour to become effective and generally providing four hours of relief.

 

How to use Dypracet

Dypracet dihydrocodeine tablets are available in two strengths (500 mg paracetamol / 20 mg dihydrocodeine and 500 mg paracetamol / 30 mg dihydrocodeine). The exact strength and dosage should be determined by a doctor. Always follow the prescribed dosage and read the package leaflet closely before use. Dypracet is available in tablet form. The Dypracet dihydrocodeine tablets should be swallowed whole with some water without chewing. To avoid stomach distress, it is best to take Dypracet dihydrocodeine tablets with or directly after your meal.

 

Dosage

Unless otherwise prescribed by your doctor, the usual dose for adults and children aged 18 and above is one to two Dypracet dihydrocodeine tablets every four to six hours. Do not take more than eight tablets a day. For children under the age of 18 and elderly people, the appropriate dose should be determined by a doctor. Dypracet dihydrocodeine tablets are not suitable for children under the age of 12.

 

Side effects

Like all medicines, Dypracet dihydrocodeine tablets can cause side effects, although not everyone will suffer from them. Common side effects include gastrointestinal symptoms (e.g. stomach ache, nausea and constipation), dry mouth, headaches, dizziness, sleepiness and concentration difficulties. Consult your doctor if the side effects are severe or bothersome. See the package leaflet for a complete list of possible side effects.

 

When not to use Dypracet

Dypracet dihydrocodeine tablets are not suitable for everyone. Do not use this painkiller if:

  • You are allergic to dihydrocodeine, paracetamol or any other ingredient in this medicine
  • Yyou have respiratory problems or a lung disease
  • You are having an asthma attack.

 

Consult your doctor if you have a disease or health-related condition that is not listed here.

 

Dypracet dihydrocodeine tablets interact with other medicines, including antihistamines and some soporifics and antidepressants. Your doctor will have a list of medicines that you should avoid combining it with. It is therefore important to tell the doctor what other medicines you are taking when you order. See the package leaflet for a complete list of contraindications, interactions and warnings.

 

Pregnancy / driving / alcohol

Dypracet dihydrocodeine tablets should only be used with a doctor’s approval if you are pregnant or breastfeeding.

 

This painkiller may cause side effects such as sleepiness, dizziness and concentration difficulties, especially in the first few weeks of treatment. Do not drive or operate heavy machinery if you experience these side effects.

 

Alcohol may cause or intensify side effects such as dizziness and drowsiness. It is therefore important to reduce or stop alcohol consumption while taking this medicine.